MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0512
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the top peel-away part of the sterile pouch was breached.Adhesive residue was observed where the pouch is sealed.There was no visible damage to the device.Conclusions: evaluation of the returned device confirmed that the top of the sterile pouch was opened.The top and sides of the sterile pouches are sealed by the vendor who supplies them to penumbra.During incoming inspection at penumbra, the pouches are 100% visually inspected.Once the product is loaded into the sterile pouches, the bottom of the pouches are sealed by penumbra.Then, the sterile pouches are once again 100% visually inspected by quality.The root cause of the sterile pouch not being sealed could not be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, it was noticed that the top of the sterile pouch containing a new ruby coil was not sealed upon opening the packaging box.The unsealed sterile package was found prior to use and therefore, the ruby coil was not used in the procedure.The procedure was successfully completed using other ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7124534
Report Number3005168196-2017-02234
Device Sequence Number16440537
Product Code HCG
UDI-Device Identifier00814548012896
UDI-Public00814548012896
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Catalogue NumberRBY2C0512
Device Lot NumberF30320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1